Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 135, NWS Gaylord, MI

December 22, 2012

NWS Gaylord, MI issued this small craft advisory at Dec 22, 2012, 10:11 PM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 10:11 PM EST (03:11 UTC)
Expired
Dec 24, 2012, 5:00 AM EST
In force
31 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WHUS73 KAPX 230311
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1011 PM EST SAT DEC 22 2012

LHZ347-348-LSZ321-230415-
/O.CAN.KAPX.SC.Y.0134.000000T0000Z-121223T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1011 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ342-344>346-231115-
/O.NEW.KAPX.SC.Y.0135.121223T0311Z-121223T1700Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1011 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
238 
WHUS73 KAPX 230831
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
331 AM EST SUN DEC 23 2012

LMZ342-344>346-231645-
/O.CON.KAPX.SC.Y.0135.000000T0000Z-121223T1700Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
331 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
005 
WHUS73 KAPX 231402
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
902 AM EST SUN DEC 23 2012

LMZ323-232200-
/O.EXB.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
902 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347-348-232200-
/O.EXB.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
902 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-232200-
/O.EXB.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
902 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ342-344>346-232200-
/O.EXT.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
902 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
977 
WHUS73 KAPX 232046
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
346 PM EST SUN DEC 23 2012

LMZ323-342-344>346-240400-
/O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
346 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347-348-240400-
/O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
346 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-240400-
/O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
346 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
715 
WHUS73 KAPX 240104
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
804 PM EST SUN DEC 23 2012

LMZ323-342-344>346-240215-
/O.CAN.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
804 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-347-348-240400-
/O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
804 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-240400-
/O.CON.KAPX.SC.Y.0135.000000T0000Z-121224T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
804 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
065 
WHUS73 KAPX 240319
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1019 PM EST SUN DEC 23 2012

LHZ345-347-348-241000-
/O.EXT.KAPX.SC.Y.0135.000000T0000Z-121224T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1019 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-241000-
/O.EXT.KAPX.SC.Y.0135.000000T0000Z-121224T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1019 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 9:39 PM EST, 32 minutes earlier.

Area forecast discussion, Dec 22, 9:39 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
939 PM EST SAT DEC 22 2012

.SYNOPSIS...
ISSUED AT 420 PM EST SAT DEC 22 2012

A RELATIVELY QUIET PERIOD OF WEATHER WILL SETTLE INTO NORTHERN
MICHIGAN THIS WEEKEND AND INTO THE UPCOMING WORK WEEK. SEASONABLY
COOL WEATHER WILL OCCUR WITH ONLY SOME LIGHT LAKE EFFECT SNOW
SHOWERS AND FLURRIES IN PARTS OF EASTERN UPPER AND NORTHWEST LOWER.

&&

.UPDATE...
ISSUED AT 939 PM EST SAT DEC 22 2012

CONTINUED WEAK WARM ADVECTION...SOUTH OF A 1011MB LOW OVER EASTERN
SUPERIOR...IS SLOWLY ERODING THE LOW CLOUD COVER OVER NORTHERN MI.
SAT IMAGERY INDICATES THAT THIS WILL BE ALL TOO TEMPORARY...AS
JUST IN THE WAKE OF THE LOW...LOW CLOUDS ARE RAPIDLY EXPANDING
SOUTHWARD INTO WESTERN/CENTRAL UPPER MI. CONTINUE TO ADJUST CLOUD
COVER GIRDS/FORECAST TO ACCOUNT FOR VARIABLE CONDITIONS.

PER EARLIER REASONING (A DEVELOPING 1000-850MB CONVERGENCE AXIS...
AND COLD ADVECTION RESULTING IN DELTA T/S INCREASING TO 15-17)...
EXPECT SOME LAKE EFFECT SNOW SHOWERS TO GET GOING OVERNIGHT INTO
WESTERN CHIPPEWA CO. WILL KICK POPS UPWARD IN THIS AREA AFTER 06Z.
NOT A LOT OF TIME TO PRODUCE ACCUMS BY 12Z...BUT LOCAL ACCUMS UP
TO AN INCH WEST OF BRIMLEY ARE WITHIN THE REALM OF POSSIBILITY.

UPDATE ISSUED AT 642 PM EST SAT DEC 22 2012

OTHER THAN VERY MINOR TWEAKS TO SKY COVER...NO CHANGES AT THIS
POINT. ANJ HAS HAD A TOUCH OF -SN IN THE LAST HOUR OR TWO...BUT
MOST RETURNS ON AREA RADARS ARE VIRGA. BETTER CHANCE FOR PRECIP
WILL BE OVERNIGHT...WHEN COLD ADVECTION RESUMES BEHIND THE WEAK
LOW PRESSURE SYSTEM NOW OVER WESTERN UPPER MI.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 420 PM EST SAT DEC 22 2012

SFC RIDGING AND DRY AIR WEDGING THROUGH LOWER MICHIGAN HAS THINNED
OUT THE LOWER LAKE CLOUDS OVER A CHUNK OF NRN LOWER MICHIGAN THIS
AFTERNOON...ESPECIALLY THE S/SW PARTS OF THE CWA. TO THE NORTH...SUBTLE
SHORT WAVE AND ASSOCIATED WEAK SFC REFLECTION AND MOISTURE ARE
ADVANCING SE INTO EASTERN UPPER MICHIGAN. ELEVATED MID LEVEL
RADAR RETURNS MAKING THEIR WAY INTO EASTERN UPPER MICHIGAN BUT NO
RADAR EVIDENCE OF ORGANIZED BANDING...ALTHOUGH SOO CANADA IS
REPORTING LIGHT SNOW/FLURRIES.

TONIGHT...SHORT WAVE CONTINUES SOUTHEASTWARD INTO SE ONTARIO TONIGHT.
ATTENDING SFC LOW FOLLOWS SUITE...DRAGGING A WEAK COLD FRONT DOWN
THROUGH NRN LOWER MICHIGAN BY SUNDAY MORNING. LOW LEVEL CIRCULATION
SLATED TO TIGHTEN UP FOR A TIME THIS EVENING AND OVERNIGHT (LIKELY
AIDED BY THE LAKE INDUCED THERMAL GRADIENT) LEADING TO A WINDOW OF
DECENT LOW LEVEL CONVERGENCE ACROSS EASTERN UPPER MICHIGAN DOWN
INTO NRN LAKE HURON. COMBINED WITH DECENT OVER LAKE INSTABILITY
(LAKE-850 DELTA T/S IN THE HIGH TEENS)...CAN ENVISION ORGANIZED
LAKE CONVECTION AND LIGHT SNOW ACCUMULATIONS FOCUSING INTO PARTS
OF EASTERN UPPER MICHIGAN AS THE FLOW BECOMES NW OVERNIGHT. FOR
NRN LOWER MICH GAN...DRYER AIR AND WARMER LOW LEVEL TEMPS WILL KEEP
LAKE CONVECTION AT BAY. BUT WE MAY SEE FLURRIES OR LIGHT SNOW
SHOWERS SNEAKING DOWN INTO NRN LOWER MICHIGAN ALONG AND BEHIND THE
FRONT OVERNIGHT AS COOLER AIR FILTERS IN.

SUNDAY...SFC FRONT SLIPS SOUTH AND WASHES OUT LEADING NW FLOW
ACROSS THE CWA THROUGH THE DAY. MODEST INVERSION HEIGHTS (AROUND
5K FEET) AND DECENT OVER LAKE INSTABILITY SHOULD LEAD TO LAKE SNOW
SHOWERS. BUT DRY AIR WILL THROTTLE LAKE EFFECT ESPECIALLY OFF NRN
LAKE MICHIGAN. HAVE JUST ISOLATED TO CHANCE POPS FOR LAKE SNOW OFF
THE SNOW BELTS AND MINOR IF ANY ACCUMS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 420 PM EST SAT DEC 22 2012

A RATHER QUIET STRETCH OF WEATHER IS STILL EXPECTED OVER THE NEXT
FEW DAYS FOR THE MOST PART ALTHOUGH WILL WE HAVE TO MONITOR A SYSTEM
MOVING BY TO THE SOUTHEAST WEDNESDAY NIGHT INTO THURSDAY. ANOTHER
SYSTEM POTENTIALLY MOVING OUT OF THE PLAINS LOOKS LIKE IT WILL BRING
A BETTER CHANCE FOR SNOWFALL NEXT WEEKEND. FORECAST CONCERNS ARE
MINIMAL OVER THE NEXT FEW DAYS BUT THE FOCUS WILL BE ON THE FINER
WEATHER DETAILS (MAINLY POPS) HEADING INTO THE CHRISTMAS HOLIDAY.

SUNDAY NIGHT...WEAK HIGH PRESSURE REMAINS IN CONTROL ACROSS THE
REGION. HOWEVER...WITH MODEST OVER LAKE INSTABILITY
CONTINUING..MODEL SOUNDINGS AND CROSS SECTIONS SHOW SHALLOW MOISTURE
TRAPPED UNDER A STRENGTHENING BUT SHALLOW SUBSIDENCE INVERSION.
WINDS DIMINISH AND IF WE COULD PARTIALLY CLEAR OUT (NOT A GOOD BET
IN DECEMBER) TEMPERATURES WOULD TANK...ESPECIALLY WITH THE FRESH
SNOW COVER IN PLACE. MORE THAN LIKELY THE CLOUDS WILL WIN OUT SO
WILL NOT GO TOO CRAZY WITH LOWS (GENERALLY MIDDLE TEENS TO LOWER
20S).

MONDAY INTO TUESDAY...MODELS ARE IN GOOD AGREEMENT THAT A WEAK AREA
OF LOW PRESSURE MOVES BY WELL TO OUR EAST. HOWEVER...MODELS VARY ON
THE DETAILS OF A MOISTURE STARVED NORTHERN STREAM SHORT WAVE...BUT
CONSENSUS WOULD BRING IT ACROSS NORTHERN MICHIGAN. IT LOOKS LIKE
THERE WILL BE JUST ENOUGH MOISTURE TO PRODUCE FLURRIES OR SOME VERY
LIGHT SNOW STARTING LATE MONDAY AND CONTINUING INTO TUESDAY MORNING.
HIGHS IN THE MIDDLE 20S TO AROUND 30. LOWS IN THE MIDDLE TEENS TO
THE LOWER 20S.

WEDNESDAY THROUGH SATURDAY...EXTENDED MODELS CONTINUE TO BE IN GOOD
AGREEMENT IN AN ACTIVE SOUTHERN JET STREAM. HOWEVER...12Z GUIDANCE
HAS MADE A NORTHWEST ADJUSTMENT TO THE TRACK OF AN EXPECTED MAJOR
EAST COAST SYSTEM. THEREFORE...HAVE LOW CHANCE POPS FOR EASTERN
COUNTIES FOR SNOW FOR WEDNESDAY NIGHT INTO THE FIRST HALF THURSDAY
(AND IF THIS TREND CONTINUES FUTURE SHIFTS WILL HAVE TO MAKE MORE
ADJUSTMENTS). IT THEN LOOKS QUIET LATER THURSDAY INTO FRIDAY THEN
ANOTHER SYSTEM POTENTIALLY MOVING OUT OF THE PLAINS MAY AFFECT THE
WESTERN GREAT LAKES REGION STARTING SATURDAY (BRINGING A BETTER
CHANCE FOR SNOW TO THE REGION). HIGHS MAINLY IN THE 20S AND LOWS IN
THE MIDDLE TEENS TO LOWER 20S THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 630 PM EST SAT DEC 22 2012

A WEAK LOW PRESSURE SYSTEM OVER WESTERN UPPER MI WILL GAIN A
LITTLE STRENGTH AS IT REACHES GEORGIAN BAY BY SUNDAY MORNING. THE
INFLUX OF COOLER AIR BEHIND THE DEPARTING LOW WILL RESULT IN
REDEVELOPMENT OF LOW CLOUDS LATE TONIGHT IN THOSE PLACES WHERE
THEY HAVE ERODED (TVC/MBL). AT PLN/APN...THE MVFR CLOUD DECK
PERSISTS...THOUGH THOSE SITES COULD SCT OUT FROM TIME TO TIME THIS
EVENING. ALL SITES WILL SEE MVFR CIGS SUNDAY MORNING...TURNING VFR
IN THE AFTERNOON.

LIGHT WEST WINDS THIS EVENING...VEERING NW TO NNW AND GETTING A
TOUCH STRONGER OVERNIGHT INTO SUNDAY.

&&

.MARINE...
ISSUED AT 420 PM EST SAT DEC 22 2012

WINDS CONTINUE TO DIMINISH THIS EVENING WITH MANY MARINE
OBSERVATION POINTS ALREADY REPORTING GUSTS UNDER SMALL CRAFT
CRITERIA. STILL A BIT GUSTY IN WHITEFISH BAY AND PARTS OF THE LAKE
HURON NEARSHORE AREA FROM THE STRAITS DOWN TO THUNDER BAY. WILL
KEEP SMALL CRAFT ADVISORY HEADLINES GOING IN THOSE LOCATIONS
THROUGH THIS EVENING. WILL DROP THE REST OF THE MARINE HEADLINES
ALTHOUGH SOME GUSTINESS WILL BE FELT ON LAKE MICHIGAN THROUGH
TONIGHT AS A WEAK SFC WAVE MOVES THROUGH THE NRN PART OF THE
STATE.

SUNDAY...SOME GUSTINESS STILL ON THE LAKE HURON SIDE...AND SMALL
CRAFT HEADLINES MAY NEED TO BE EXTENDED/HOISTED. OTHERWISE...A
QUIETER STRETCH OF WEATHER ON THE LAKES THROUGH THE REST OF THE
WEEKEND AND INTO THE CHRISTMAS HOLIDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LHZ347-348.
LM...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LSZ321.

&&

UPDATE...JZ
SYNOPSIS...NS
SHORT TERM...BA
LONG TERM...AS
AVIATION...JZ
MARINE...BA
Hazardous weather outlook, Dec 22, 4:01 PM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EST SAT DEC 22 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
231100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
401 PM EST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

ADAM

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.